Alert archive / Kentucky / River Flood Warnings in 2024

River Flood Warning 13, NWS Charleston, WV

April 5, 2024Boyd County, Kentucky; Lawrence County, Ohio

NWS Charleston, WV issued this river flood warning at Apr 5, 2024, 9:02 PM EDT for Boyd County, Kentucky; Lawrence County, Ohio. It took effect at Apr 6, 2024, 9:25 AM EDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Apr 5, 2024, 9:02 PM EDT (01:02 UTC)
In effect from
Apr 6, 2024, 9:25 AM EDT
Expired
Apr 7, 2024, 9:08 AM EDT
In force
24 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
Minor

Counties Boyd County, KY, Lawrence County, OH

The radar

The Charleston,WV radar (KRLX), 88 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio River at Ashland (ASHK2).

Action stage
50 ft
Minor stage
52 ft
Moderate stage
56.6 ft
Major stage
65.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03216000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

442 
WGUS41 KRLX 060102
FLWRLX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston WV
902 PM EDT Fri Apr 5 2024

...The National Weather Service in Charleston WV has issued a Flood 
Warning for the following rivers in Kentucky...Ohio...

  Ohio River at Ashland affecting Boyd and Lawrence Counties.

For the Ohio River...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov/rlx.

The next statement will be issued Saturday morning at 915 AM EDT.

&&

KYC019-OHC087-061315-
/O.NEW.KRLX.FL.W.0013.240406T1600Z-240407T1200Z/
/ASHK2.1.ER.240406T1600Z.240407T0000Z.240407T0600Z.NO/
902 PM EDT Fri Apr 5 2024

...FLOOD WARNING IN EFFECT FROM SATURDAY AFTERNOON TO SUNDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Ohio River at Ashland.

* WHEN...From Saturday afternoon to Sunday morning.

* IMPACTS...At 52.0 feet, Minor flooding of roads in low lying areas 
  begin to flood due to backwater from creeks.

* ADDITIONAL DETAILS...
  - At 8:00 PM EDT Friday the stage was 51.1 feet.
  - Forecast...The river is expected to rise above flood stage
    early tomorrow afternoon to a crest of 52.2 feet tomorrow
    evening. It will then fall below flood stage early Sunday
    morning.
  - Flood stage is 52.0 feet.
  - Flood History...This crest compares to a previous crest of
    52.1 feet on 12/24/2018.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3860 8274 3846 8248 3843 8265 3857 8287


$$

RPY
5 follow-up statements
309 
WGUS81 KRLX 060924
FLSRLX

Flood Statement
National Weather Service Charleston WV
524 AM EDT Sat Apr 6 2024

...The Flood Warning is extended for the following rivers in 
Kentucky...Ohio...

  Ohio River at Ashland affecting Lawrence and Boyd Counties.

For the Ohio River...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov/rlx.

The next statement will be issued this afternoon at 530 PM EDT.

&&

KYC019-OHC087-062130-
/O.EXT.KRLX.FL.W.0013.240406T1400Z-240407T1330Z/
/ASHK2.1.ER.240406T1400Z.240406T1800Z.240407T0730Z.NO/
524 AM EDT Sat Apr 6 2024

...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING TO LATE TOMORROW 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Ohio River at Ashland.

* WHEN...From this morning to late tomorrow morning.

* IMPACTS...At 52.0 feet, Minor flooding of roads in low lying areas 
  begin to flood due to backwater from creeks.

* ADDITIONAL DETAILS...
  - At 5:00 AM EDT Saturday the stage was 51.8 feet.
  - Forecast...The river is expected to rise above flood stage
    late this morning to a crest of 52.2 feet this afternoon. It
    will then fall below flood stage late tonight.
  - Flood stage is 52.0 feet.
  - Flood History...This crest compares to a previous crest of
    52.1 feet on 12/24/2018.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3860 8274 3846 8248 3843 8265 3857 8287


$$

JLB
259 
WGUS81 KRLX 061325
FLSRLX

Flood Statement
National Weather Service Charleston WV
925 AM EDT Sat Apr 6 2024

...The Flood Warning is extended for the following rivers in Ohio...
Kentucky...

  Ohio River at Ashland affecting Boyd and Lawrence Counties.

For the Ohio River...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/rlx.

The next statement will be issued this evening at 930 PM EDT.

&&

KYC019-OHC087-070130-
/O.EXT.KRLX.FL.W.0013.240406T1325Z-240407T1330Z/
/ASHK2.1.ER.240406T1252Z.240407T0000Z.240407T0730Z.NO/
925 AM EDT Sat Apr 6 2024

...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING TO LATE TOMORROW 
MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Ohio River at Ashland.

* WHEN...From this morning to late tomorrow morning.

* IMPACTS...At 50.0 feet, Catlettsburg flood gate at 15th and Center 
  Street is closed.
  At 52.0 feet, Minor flooding of roads in low lying areas begin to 
  flood due to backwater from creeks.

* ADDITIONAL DETAILS...
  - At 9:00 AM EDT Saturday the stage was 52.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:00 AM EDT Saturday was 52.0 feet.
  - Forecast...The river is expected to rise to a crest of 52.3
    feet this evening. It will then fall below flood stage late
    tonight.
  - Flood stage is 52.0 feet.
  - Flood History...This crest compares to a previous crest of
    52.5 feet on 03/30/1994.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3860 8274 3846 8248 3843 8265 3857 8287


$$

JP
936 
WGUS81 KRLX 062050
FLSRLX

Flood Statement
National Weather Service Charleston WV
450 PM EDT Sat Apr 6 2024

...The Flood Warning continues for the following rivers in 
Kentucky...Ohio...

  Ohio River at Ashland affecting Boyd and Lawrence Counties.

For the Ohio River...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov/rlx.

The next statement will be issued late tonight at 500 AM EDT.

&&

KYC019-OHC087-070900-
/O.CON.KRLX.FL.W.0013.000000T0000Z-240407T1330Z/
/ASHK2.1.ER.240406T1252Z.240407T0000Z.240407T0730Z.NO/
450 PM EDT Sat Apr 6 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Ohio River at Ashland.

* WHEN...Until late tomorrow morning.

* IMPACTS...At 52.0 feet, Minor flooding of roads in low lying areas 
  begin to flood due to backwater from creeks.

* ADDITIONAL DETAILS...
  - At 4:00 PM EDT Saturday the stage was 52.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 4:00 PM EDT Saturday was 52.2 feet.
  - Forecast...The river is expected to rise to a crest of 52.3
    feet this evening. It will then fall below flood stage late
    tonight.
  - Flood stage is 52.0 feet.
  - Flood History...This crest compares to a previous crest of
    52.5 feet on 03/30/1994.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3860 8274 3846 8248 3843 8265 3857 8287


$$

RPY
999 
WGUS81 KRLX 070213
FLSRLX

Flood Statement
National Weather Service Charleston WV
1013 PM EDT Sat Apr 6 2024

...The Flood Warning continues for the following rivers in 
Kentucky...Ohio...

  Ohio River at Ashland affecting Boyd and Lawrence Counties.

For the Ohio River...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/rlx.

The next statement will be issued Sunday morning at 930 AM EDT.

&&

KYC019-OHC087-071330-
/O.CON.KRLX.FL.W.0013.000000T0000Z-240407T1330Z/
/ASHK2.1.ER.240406T1252Z.240407T0045Z.240407T0730Z.NO/
1013 PM EDT Sat Apr 6 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Ohio River at Ashland.

* WHEN...Until late tomorrow morning.

* IMPACTS...At 52.0 feet, Minor flooding of roads in low lying areas 
  begin to flood due to backwater from creeks.

* ADDITIONAL DETAILS...
  - At 10:00 PM EDT Saturday the stage was 52.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:00 PM EDT Saturday was 52.3 feet.
  - Forecast...The river is expected to fall below flood stage
    late tonight and continue falling to 36.4 feet Thursday
    evening.
  - Flood stage is 52.0 feet.
  - Flood History...This crest compares to a previous crest of
    52.1 feet on 12/24/2018.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3860 8274 3846 8248 3843 8265 3857 8287


$$

RPY
087 
WGUS81 KRLX 071308
FLSRLX

Flood Statement
National Weather Service Charleston WV
908 AM EDT Sun Apr 7 2024

...The Flood Warning is cancelled for the following rivers in Ohio...
Kentucky...

  Ohio River at Ashland affecting Lawrence and Boyd Counties.

KYC019-OHC087-071415-
/O.CAN.KRLX.FL.W.0013.000000T0000Z-240407T1308Z/
/ASHK2.1.ER.240406T1252Z.240407T0045Z.000000T0000Z.NO/
908 AM EDT Sun Apr 7 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Ohio River at Ashland.

* ADDITIONAL DETAILS...
  - At 9:00 AM EDT Sunday the stage was 51.8 feet.
  - Forecast...The river is expected to fall to 35.9 feet Friday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3860 8274 3846 8248 3843 8265 3857 8287


$$

JP

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Apr 5, 8:28 PM EDT, 34 minutes earlier.

Area forecast discussion, Apr 5, 8:28 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
828 PM EDT Fri Apr 5 2024

.SYNOPSIS...
Significant flooding of some rivers, creeks and streams is expected
across parts of the Mid-Ohio Valley into this weekend. Accumulating
mountain snow continues through tonight. Warming trend begins Sunday.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 650 PM Friday...

Isolated showers currently across the lowlands will begin to
quickly fade over the next hour or two as drier low/mid level
air begins to quickly move in from the north. Have been getting
some decent bursts of snow across portions of the mountains with
scattered snow showers across the area. Given loss of solar
insolation, wet roads will become slick in spots going forward.
Snow shower activity will begin to gradually decrease in
intensity later this evening, but may tick up in intensity
later tonight given moisture advection in low/mid levels. As a
result, did bump up overnight totals a hair, with an additional
1-2" expected, locally higher in spots. Will reevaluate later
this evening, but may need to extend the WSW further into the
overnight. The rest of the forecast remains on track.

As of 126 PM Friday...

Key Points:

 * Winter Storm Warning in effect for the higher elevations of our
   northeast mountains until midnight tonight.

 * Drier conditions spread from west to east on Saturday.

The winter storm warning remains in effect for SE Randolph, NW
Pocahontas, and SE Webster counties until midnight tonight.
Additional 2 to 4 inches of snow are possible over these zones
through midnight. Upslope snow showers will gradually taper off
across the western foothills and higher elevations with light
accumulations during the day Saturday.

Drier conditions, spreading from west to east, are expected as a
high pressure, at the surface and aloft, builds over the region
Saturday. Some low clouds and lingering light snow showers could
continue over the higher elevations through Saturday evening, but
accumulations will be light to none.

With cold air in place (H850 temperatures around minus 6C), expect
temperatures to drop below freezing, especially over areas where
skies clear tonight, mainly across the lowlands. For Saturday, cool
temperatures are expected, generally in the 50s across the lowlands,
ranging into the mid 30s northeast mountains.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 220 PM Friday

High pressure builds in from the north Saturday night. With mostly
clear skies and light winds expect another cold morning Sunday with
widespread temperatures near freezing across most of the lower
elevations. Those with sensitive vegetation should continue to take
steps to protected it from the cold.

After a cold start, daytime highs rise into the lower 60s across the
lower elevations as southwesterly flow begins to increase ahead of
surface low pressure that emerged from the Northern Rockies, only to
lose upper level support as it moves out into the Plains/Midwest.
Warm moist advection may yield some showers Monday morning with some
potential clearing by eclipse time Monday afternoon, but given the
lack of jet support for the aforementioned low, could still see some
spread in ultimate solutions regarding this.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 220 PM Friday...

An area of shared energy aloft between the northern and stream
establishes deep southwesterly flow from Texas to the Lower Great
Lakes Tuesday. Surface high pressure off the coast of South Carolina
and surface low pressure over Central Texas will setup a pipeline of
Gulf moisture streaming up into the Lower Mississippi Valley to
Lower Ohio Valley during the day Tuesday with precipitable water
values increasing to near 1.25 inches. Shortwaves embedded in the
aforementioned southwesterly flow will yield unsettled conditions,
but the lack of broad scale forcing should keep rainfall
amounts on the lighter end Tuesday through Wednesday night. More
widespread forcing arrives Thursday into Friday courtesy of the
arrival of the northern stream longwave trough and shared
energy jet streak and this could yield some additional rises on
rivers, creeks, and streams given still rather moist soils. Mid-
level lapse rates looks rather marginal with limited conditional
instability, but a strong unidirectional wind field could
eventually support a threat for severe weather if lapse rates
improve Thursday.

Temperatures remain mild through the period with highs in the upper
60s to lower 70s and lows in the 50s across the lower elevations.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
As of 800 PM Friday...

ISOL/SCT showers continue overnight, mainly in/near the northern
mountains in the form of snow showers. Otherwise, dry weather
builds into the lowlands. VFR conditions are expected tonight
across much of the lowlands, while MVFR/IFR CIGs and MVFR/IFR/LIFR
VSBYs are expected in/near the mountains within snow showers.

Isolated snow showers are possible on Saturday in the northern
mountains, with dry conditions elsewhere. MVFR/IFR CIGs linger
on Saturday across the mountains and northern lowlands, with a
return to VFR across much of the area by late in the day. Brief
MVFR VSBY restrictions are possible within snow showers early
in the day.

Northwest flow is progged throughout the TAF period, and will
be breezy at times across the mountains, occasionally gusting to
20-30 kts.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...

FORECAST CONFIDENCE: Medium to high.

ALTERNATE SCENARIOS: Timing of CIG restrictions in the mountains
and northern lowlands tonight into Saturday may vary from the
forecast. VSBY may bounce with snow showers across the
mountains, and could become lower than forecast at times.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            SAT 04/06/24
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    M    L    L    L    M    L    L    L
EKN CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 00Z SUNDAY...
No widespread IFR expected at this time.

&&

.HYDROLOGY...
As of 650 PM Friday...

**Significant River Flooding Across Reaches of the Ohio River**

Heavy precipitation across the region early in the week resulted
in significant rises on local streams, creeks, and rivers.
Smaller waterways have largely receded at this point, but some
backwater flooding of rivers, creeks, and streams draining into
the Ohio River remains possible into Saturday. The Ohio River
is expected to remain in minor to moderate flood stage across
portions of the forecast area into the weekend. The Ohio River
has crested in locations north of Parkersburg, with readings now
gradually falling. Further southwest, water continues to
gradually rise with crests anticipated on Saturday or Sunday at
the latest. Please visit: water.noaa.gov for more details on
water levels for specific rivers.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Winter Storm Warning until midnight EDT tonight for WVZ522-523-
     526.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...ARJ/JP
NEAR TERM...ARJ/GW
SHORT TERM...JP
LONG TERM...JP
AVIATION...GW
HYDROLOGY...GW
Hazardous weather outlook, Apr 5, 3:04 AM EDT, 17 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
304 AM EDT Fri Apr 5 2024

WVZ522-523-526-060715-
Southeast Webster-Northwest Pocahontas-Southeast Randolph-
304 AM EDT Fri Apr 5 2024

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

Additionally, wind gusts of 30 to 40 MPH are possible across the
higher mountain elevations through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ075-076-085-086-WVZ007>011-060715-
Athens-Washington-Meigs-Gallia-Mason-Jackson WV-Wood-Pleasants-Tyler-
304 AM EDT Fri Apr 5 2024

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central, northern and western West Virginia.

.DAY ONE...Today and Tonight.

Flood Warnings remain in effect for the Ohio River. In addition, the
Ohio River will cause backwater flooding of rivers, streams, and
creeks miles away from the Ohio River.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Flood Warnings will remain in effect for the Ohio River into the
weekend. In addition, the Ohio River will cause backwater flooding
of rivers, streams, and creeks miles away from the Ohio River.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-067-083-084-087-VAZ003-004-WVZ005-006-013>020-
024>034-039-040-515>521-524-525-060715-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Jackson OH-Vinton-
Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Pocahontas-Northwest Randolph-
304 AM EDT Fri Apr 5 2024

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Apr 5, 7:05 PM EDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
705 PM EDT Fri Apr 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 AM     Tstm Wnd Dmg     Olive Hill              38.30N 83.18W
04/02/2024                   Carter             KY   NWS Storm Survey

            Updates previous report. Intermittent path
            of damage begins near Olive Hill and
            continues eastward paralleling I-64 to near
            Grayson. Tree damage and some minor
            structure damage was noted. Power poles were
            damaged at exit 161 causing power lines to
            fall onto I-64. This shut down the
            interstate for a period of time and damaged
            a tractor trailer.

1023 AM     Tstm Wnd Dmg     4 ENE Ironton           38.55N 82.62W
04/02/2024                   Lawrence           OH   NWS Storm Survey

            Several trees snapped or uprooted along
            State Route 141 near Sugar Creek Christian
            Academy.

1026 AM     Tornado          7 E Lake Vesuvius       38.60N 82.51W
04/02/2024                   Lawrence           OH   NWS Storm Survey

            An EF1 tornado with maximum winds of up to
            90 mph began near Aid-Oak Ridge Rd and
            traveled northeastward through mostly
            pastureland, knocking down a few trees on
            the north edge of the path and where it
            crossed Symmes Creek. The tornado continued
            northeast, blowing the roof off of two homes
            and another structure and rolling a travel
            trailer near where it crossed State Route
            141. The last noted damage was some tin
            panels blown up on a barn roof shortly after
            the tornado crossed State Route 141.

0847 PM     Tornado          6 NW Jackson            39.09N 82.72W
04/02/2024                   Jackson            OH   NWS Storm Survey

            The tornado began along Erwin Hollow Rd
            where several hardwood trees were snapped
            and uprooted. The tornado then moved
            northeast over a thick forest of mixed pine
            and hardwood trees between Erwin Hollow Rd
            and Roberts Rd where drone footage shows an
            extensive area of leveled hardwood trees and
            EF2 intensity was obtained with maximum
            estimated winds of up to 115 mph. The drone
            footage and ground surveys then show that
            the tornado weakened and the path became
            intermittent as it crossed Roberts Road,
            where a house was damaged when a tree feel
            on it. The last damage was noted along
            Oakland Road where several large pine trees
            were uprooted or snapped.

&&

ABE

Nearby

River Flood Warnings in Kentucky, 2024River Flood Warnings in Ohio, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.